Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 18, 2003, 3:43 PM CDT for Randall County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 18, 2003, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
The radar
The Amarillo radar (KAMA), 47 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WUUS54 KAMA 182043 SVRAMA TXC381-182145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 445 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF CANYON...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... CANYON...UMBARGER...PALO DURO CANYON AND BUFFALO LAKE LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3476 10216 3476 10166 3501 10166 3502 10214 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:04 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 18, 3:04 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT WED JUN 18 2003 RING OF CNVTN AROUND THE PNHDLS ATTM WITH ACTVTY CONFINED TO PARTS OF THE OK PNHDL AND ERN TX PNHDL. SHRTWV EVIDENT ON WATER VAPOR IMAGERY OVR THE OK PNHDL AND ONLY THE GFS REFLECTS THIS FEATURE. PRECIP-FREE ATTM ACRS MOST OF THE WRN AND CNTRL TX PNHDL...LIKELY DUE TO SUBSIDENCE ON THE BACK-SIDE OF THIS SHRTWV. A MUCH STRONGER SHRTWV IS ALSO EVIDENT ON WATER VAPOR COMING OUT OF ERN AZ INTO WRN NM AND THIS IS ALSO REFLECTED IN THE GFS. FEEL THAT THIS WL ALLOW FOR SCT TO NMRS CNVTN TO DVLP LTR TDA INTO THIS EVE AND OVRNGT TNGT. CSDRBL CLD COVER ACRS THE PNHDLS ALSO HELPING TO INHIBIT CNVTV DVLPMT FOR THE TIME BEING. SFC ANALYSIS INDICATING AN OUTFLOW BNDRY OR WK CDFNT STRETCHING FM NERN KS INTO SWRN KS AND THEN ACRS SERN CO NWWD INTO WRN CO. THIS BNDRY LIKELY TO SAG FURTHER SWD TNGT SPCLY AS CNVTN BCMS BETTER ORGANIZED THIS EVE AND TNGT. THIS BNDRY...A WK STEERING FLOW...THE SHRTWV MOVG EWD OUT OF WRN NM...AND A VERY MOIST AMS SHOULD RESULT IN SLOW-MOVG TSTMS WITH LCLY HVY RNFL. CONTEMPLATED ABT ISSUING A FFA FOR TNGT...BUT HELD OFF AS THE HVIEST RNFL THE LAST DAY OR SO HAS BEEN OVR THE NWRN SXNS OF THE FA W OF KDHT AROUND THE TX-NM STATE LN. CANNOT RULE OUT SOME FLOODING PROBLEMS OVRNGT TNGT. STRONG SHRTWV OVR NM TO MOV SLOLY EWD INTO THE FA BY 00Z FRI...SO CONTD WITH CHC POPS THU AND A LTL BETTER CHC THU NGT AS STRONG SHRTWV (CNVTV FEEDBACK?) OVR CO TRAILING INTO NERN NM LIFTS NEWD. UPR FLOW TRANSITIONS FM WK NWLY TNGT TO WK ZONAL THU AND THEN SWLY BY THU NGT INTO FRI. FEEL PRECIP CHC/S ON THE WANE FRI AND FRI NGT AS SHRTWV RDGG TAKES PLACE OVR THE SRN HI PLNS. LGWV TROF ACRS THE WRN STATES BY THEN END OF THE WK NOT FCSTD TO IMPACT THE PNHDLS MUCH...IF AT ALL. ONE LEADING SHRTWV LIFTING NEWD OUT OF THE SWRN STATES AND FOUR-CORNERS RGN FRI AND FRI NGT FCSTD TO WKN QUICKLY AS IT APCHS THE CNTRL RCKYS. LTL IN THE WAY OF SHRTWV ENERGY AND UPR RDG BUILDING OVR THE SRN PLNS STATES THIS WKND INTO ERY NEXT WK SHOULD PROVIDE DRY AND UNSEASONABLY WARM CONDITIONS FOR THE PNHDLS. LEE SIDE SFC TROF FCSTD TO DVLP BY FRI AFTN AND FRI NGT WHICH IS FCSTD TO DPN AND MOV EWD ACRS THE FA SAT AND SAT NGT. DRY DNSLPG SWLY SFC FLOW FCSTD FRI NGT AND SAT...BCMG WLY SAT NGT...AND THEN SWLY AGAIN SUN INTO MON AND TUE. FCSTID = 11 AMARILLO 59 79 61 86 / 60 30 50 30 BEAVER 60 79 61 85 / 60 30 50 30 BOISE CITY 57 77 58 85 / 70 30 50 30 BORGER 60 80 62 87 / 60 30 50 30 BOYS RANCH 58 79 60 88 / 70 30 50 30 CANYON 60 81 61 88 / 60 30 50 30 CLARENDON 64 82 64 87 / 40 30 50 30 DALHART 57 77 57 87 / 70 30 50 30 GUYMON 59 79 61 85 / 60 30 50 30 HEREFORD 60 82 61 91 / 60 30 50 30 LIPSCOMB 62 79 61 85 / 50 30 50 30 PAMPA 63 80 63 86 / 50 30 50 30 SHAMROCK 65 82 65 86 / 40 30 50 30 WELLINGTON 65 83 65 87 / 40 30 50 30 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 18, 1:00 PM CDT, 2 hours 43 minutes before
OKZ001>003-TXZ001>020-191200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. ANY THUNDERSTORMS WHICH DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LEVELS. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:13 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.